Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 238, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2014, 12:14 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2014, 12:14 PM CDT (17:14 UTC)
- Expired
- Jun 22, 2014, 12:42 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:43 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 22, 10:43 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CDT SUN JUN 22 2014 .UPDATE...DENSE CONVECTIVE DEBRIS SHIELD SHOWING UP IN VISIBLE IMAGERY THIS MORNING OVER THE FORECAST AREA WITH SOME THINNING NOTED IN LAST COOUPLE OF HOURS. THIS HAS SLOWED THE ONSET OF HEATING AND CONVECTIVE DEVELOPMENT. KJAN 12Z SOUNDING LOOKS VERY SIMILAR TO YESTERDAY ALTHOUGH WINDS ALOFT ARE SOMEWHAT STRONGER TODAY. THIS COULD ALLOW CONVECTIVE UPDRAFTS TO BE A LITTLE MORE ROBUST AND COUPLED WITH RISK CATEGORY IN THE WET MICROBURST CHECKLIST...SOME INCREASED CHANCE OF A FEW PULSE SEVERE STORMS TODAY. ONLY SMALL CHANGES ANTICIPATED WITH THE GRIDS. && .AVIATION...EXPECT GENERALLY VFR CONDITIONS THROUGH THIS EVENING ALTHOUGH SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE CWA THIS AFTERNOON. ISOLATED STRONGER STORMS WILL HAVE POTENTIAL FOR GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF BUT MAJOR TURBULENCE IN THE IMMEDIATE VICINITY. SOME BRIEF IFR CONDITIONS ALSO POSSIBLE IN THE HEAVIEST OF DOWNPOURS. WINDS WILL BE LIGHT FROM THE WEST TO NORTHWEST IN GENERAL. MOST OF THE PRECIPITATION WILL DIMINISH QUICKLY THIS EVENING WITH POCKETS OF MVFR TO LOCALLY IFR SHALLOW FOG POSSIBLE BY DAWN MONDAY IN AREAS THAT RECEIVE CONSIDERABLE DOWNPOURS TODAY. /BB/ && .PREV DISCUSSION... /ISSUED 345 AM CDT SUN JUN 22 2014/ DISCUSSION...TODAY THROUGH MONDAY NIGHT...A BETTER COVERAGE OF CONVECTION IS FORECAST ACROSS THE FORECAST AREA BOTH TODAY AND MONDAY AS WEAK TROUGHING SETS UP OVER THE LOWER MISSISSIPPI RIVER VALLEY DURING THE PERIOD. THIS INCREASE IN CONVECTION AND CLOUD COVER WILL ALSO HELP KEEP AFTERNOON HIGHS A LITTLE LOWER...UPPER 80S TO LOWER 90S...COMPARED TO PREVIOUS DAYS. HOWEVER...THE HUMID CONDITIONS WILL PERSIST AS DEW POINTS CONTINUE TO RANGE FROM THE UPPER 60S TO LOWER 70S. CONVECTION WILL OVERALL REMAIN DIURNALLY DRIVEN...IN ADDITION TO DEVELOPING ALONG LINGERING AND PROPAGATING OUTFLOW BOUNDARIES BOTH TODAY AND MONDAY AFTERNOON. MODELS REMAIN IN GOOD AGREEMENT THAT OVERALL FLOW...SHEAR...AND LAPSE RATES WILL REMAIN MEAGER AT BEST THROUGH THE PERIOD. INSTABILITY REMAINS SUFFICIENT EACH AFTERNOON AND A STORM OR TWO BRIEFLY REACHING SEVERE LIMITS ISN'T OUT OF THE QUESTION...BUT THIS POTENTIAL CURRENLTY LOOKS QUITE LOW. THUS...I'LL NOT MENTION IT IN THE HWO. HOWEVER...IF MORNING SOUNDINGS AND ANALYSIS YIELDS A HIGH POTENTIAL FOR WET MICROBURSTS...SEVERE WORDING COULD BE INTRODUCED INTO THE HWO. THAT SAID...GUSTY WINDS WILL BE POSSIBLE WITH STORMS TODAY AND MONDAY...AND TO A LESSER EXTENT SMALL HAIL. HEAVY DOWNPOURS ARE ALSO EXPECTED WITH ANY CONVECTION AS PRECIPITABLE H2O VALUES WILL GENERALLY SIT BETWEEN 1.75-2.00 INCHES. /19/ TUESDAY THROUGH NEXT SUNDAY...DURING THE MIDDLE PORTION OF THE WEEK...UPPER LEVEL FLOW WILL REMAIN RELATIVELY WEAK AND PRIMARILY ZONAL. A WEAK SURFACE HIGH WILL REMAIN SITUATED OVER THE NORTHERN GULF...THOUGH THIS FEATURE IS UNLIKELY TO DO MUCH TO DISCOURAGE THE SUMMERTIME DIURNAL CONVECTIVE CYCLE WHICH IS FIRMLY ENTRENCHED ACROSS THE AREA. 00Z GFS/ECMWF RUNS DEPICT A SHORTWAVE TROUGH MOVING ACROSS THE SOUTHERN PLAINS TOWARD THE MID MS VALLEY WED INTO THURS...WHICH WOULD LIKELY SERVE TO ENHANCE PRECIP COVERAGE DURING THAT TIME FRAME. POPS WERE TRENDED TOWARD ECMWF OUTPUT...WHICH SEEMED TO HAVE A BETTER GRASP OF THESE FEATURES. FROM THE END OF THE WEEK INTO THE WEEKEND GUIDANCE...ESPECIALLY THE ECWMF...INDICATES BUILDING MID/UPPER LEVEL RIDGING. THIS WOULD SUGGEST A DECREASE IN DAILY CONVECTIVE ACTIVITY BACK TO MORE SEASONABLE LEVELS. ISOLATED PRECIPITATION WOULD STILL BE AROUND... BUT WITH UPPER FLOW REMAINING WEAK AND MID LEVEL TEMPS WARMING UP UNDER THE RIDGE...MUCH OF THE CONVECTIVE ACTIVITY WOULD BE SUPPRESSED. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 90 69 / 66 37 63 24 MERIDIAN 91 69 90 68 / 64 48 74 32 VICKSBURG 90 70 89 67 / 56 31 49 20 HATTIESBURG 91 72 90 70 / 67 32 63 24 NATCHEZ 88 70 87 70 / 59 24 57 18 GREENVILLE 92 71 90 69 / 47 28 52 29 GREENWOOD 91 70 90 69 / 51 34 67 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 22, 4:10 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 410 AM CDT SUN JUN 22 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 230915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 410 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 22, 6:47 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CDT SUN JUN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST N GRENADA 33.78N 89.81W
06/21/2014 E50.00 MPH GRENADA MS PUBLIC
TREE DOWNED OFF MAIN STREET
&&
DLSpecial weather statement, Jun 22, 11:03 AM CDT, 1 hour 11 minutes before
MSZ018-034-221635-
WASHINGTON MS-BOLIVAR MS-
1103 AM CDT SUN JUN 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CDT SUN JUN 22 2014
...STRONG THUNDERSTORM OVER SOUTHERN BOLIVAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 8 MILES EAST OF LAMONT AT 1103
AM CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL BOLIVAR AND NORTH CENTRAL WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3359 9076 3353 9076 3339 9089 3354 9108
3368 9096
TIME...MOT...LOC 1603Z 306DEG 2KT 3356 9093
BYBSpecial weather statement, Jun 22, 11:57 AM CDT, 17 minutes before
MSZ042-043-221725- MADISON MS-YAZOO MS- 1157 AM CDT SUN JUN 22 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CDT SUN JUN 22 2014 ...STRONG THUNDERSTORM OVER EAST CENTRAL YAZOO COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED OVER WAY AT 1156 AM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3283 8984 3261 8990 3269 9020 3286 9015 TIME...MOT...LOC 1656Z 282DEG 7KT 3276 9007 BYB
Special weather statement, Jun 22, 12:02 PM CDT, 12 minutes before
MSZ045-046-221730-
NESHOBA MS-KEMPER MS-
1202 PM CDT SUN JUN 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT SUN JUN 22 2014
...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN LAUDERDALE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES SOUTH OF FORESTDALE AT
1202 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN KEMPER AND SOUTHEASTERN NESHOBA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3257 8876 3258 8888 3265 8907 3282 8899
3275 8868
TIME...MOT...LOC 1702Z 290DEG 8KT 3270 8893
BYBSpecial weather statement, Jun 22, 12:06 PM CDT, 8 minutes before
MSZ018-019-025-035-221750-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-BOLIVAR MS-
1206 PM CDT SUN JUN 22 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT SUN JUN 22 2014
...BROKEN LINE OF STRONG THUNDERSTORMS DRIFTING DOWN THE HIGHWAY 82
CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM SHAW TO 5
MILES NORTH OF MIDNIGHT AT 1205 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN BOLIVAR...HUMPHREYS...SOUTHWESTERN LEFLORE AND
SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3374 9086 3357 9043 3326 9033 3314 9033
3309 9036 3313 9037 3312 9039 3309 9037
3309 9038 3311 9043 3305 9043 3304 9038
3301 9038 3301 9044 3299 9045 3306 9063
3345 9076 3352 9076 3353 9079
TIME...MOT...LOC 1705Z 295DEG 14KT 3361 9073 3311 9056
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:43 PM CDT | Special Weather Statement | JAN | Grenada | 32 min |
| Jun 21, 9:02 PM CDT | Special Weather Statement | JAN | Montgomery | 48 min |
| Jun 22, 11:03 AM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 22, 11:57 AM CDT | Special Weather Statement | JAN | Madison | 28 min |
| Jun 22, 12:02 PM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Jun 22, 12:06 PM CDT | Special Weather Statement | JAN | Humphreys, Sunflower | 44 min |
| Jun 22, 12:20 PM CDT | Special Weather Statement | JAN | Noxubee | 45 min |
| Jun 22, 12:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Jun 22, 12:48 PM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Jun 22, 1:14 PM CDT | Special Weather Statement | JAN | Montgomery | 46 min |
| Jun 22, 1:23 PM CDT | Special Weather Statement | JAN | Holmes | 42 min |
| Jun 22, 1:29 PM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| Jun 22, 1:39 PM CDT | Special Weather Statement | JAN | Jasper | 46 min |
| Jun 22, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 47 min |
| Jun 22, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
| Jun 22, 2:13 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Jun 22, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 26 min |
| Jun 22, 2:29 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jun 22, 2:38 PM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Jun 22, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 34 min |
| Jun 22, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Jun 22, 2:59 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Jun 22, 3:07 PM CDT | Special Weather Statement | JAN | Stone | 28 min |
| Jun 22, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Jun 22, 3:12 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Jun 22, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 50 min |
| Jun 22, 3:27 PM CDT | Special Weather Statement | JAN | Newton | 33 min |
| Jun 22, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 32 min |
| Jun 22, 3:40 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 60 min |
| Jun 22, 5:42 PM CDT | Special Weather Statement | JAN | Jefferson | 33 min |
| Jun 22, 6:38 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.